MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #9 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #9 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 82-7-0908
Medical Device Problem Codes Break (1069); Naturally Worn (2988)
Health Effect - Clinical Codes Injury (2348); Joint Disorder (2373); Ambulation or Postural Difficulties (2544)
Date of Event 11/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Surgeon revised the knee as the patient was hyperextending.His plan was to increase poly thickness as patient has general ligament laxity.The surgeon has concerns that the post has broken and there is wear.Update 13/november/2019 wg: as reported in the communication log, originally reported by the rep: "the only product that was revised was the poly.The item revised today was 827-0908 scorpio tibial insert size 9, 8mm.The doctor reports that there is wear on the poly and it is broken.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture, wear and instability involving a scorpio insert was reported.The event of crack/fracture and wear were confirmed via evaluation of the returned device; while the event of instability was not confirmed.Method & results -product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 20-jan-2020.The returned device was examined with the aid of a stereomicroscope at magnifications up to 50x.This inspection indicated that the post of the insert fractured in fatigue with final fracture occurring in overload, the fracture initiated on the anterior surface and propagated posteriorly.The damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration of the insert was consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection was performed as part of the material analysis report (mar), dated 20-jan-2020.The returned device was examined with the aid of a stereomicroscope at magnifications up to 50x.This inspection indicated that the post of the insert fractured in fatigue with final fracture occurring in overload, the fracture initiated on the anterior surface and propagated posteriorly.The damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration of the insert was consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #9 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9444237
Report Number0002249697-2019-03985
Device Sequence Number16705031
Product Code JWH
UDI-Device Identifier07613327031096
UDI-Public07613327031096
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2015
Device Model Number82-7-0908
Device Catalogue Number82-7-0908
Device Lot NumberMJKD02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight82